MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURFLO INTRAVENOUS CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

TERUMO PHILIPPINES CORPORATION TERUMO SURFLO INTRAVENOUS CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that surflo 22ga x 1" catheter sheath broke off in the patient's vein when removing catheter.The patient was sent home.There was no blood loss.The event occurred intra-procedure.The patient was not injured and there was no direct allegation that the involved device caused or contributed to patient injury and/or need for medical intervention.
 
Additional Manufacturer Narrative
Lot number: potential lot numbers: 210908sc and 210901sc.Establishment name: (b)(6).Device manufacture date: potential dates: 08 sep 2021 and 01 sep 2021.The actual sample was not available for evaluation hence we cannot provide detailed information on its actual condition.There is no evidence that there was a pre-existing defect with the device related to either the materials or the manufacturing process.As stated in the complaint details, the iv catheter was broken during removal which indicates that the device was used without any problem.The probability of the breakage cannot be confirmed due to limited information that was provided and the actual sample was not available for evaluation.Most likely, the catheter tube was accidentally cut during the removal of the surgical tape where the catheter tube adhered.Verification of retention samples showed no related defects on the catheter tube that would lead to either catheter tube breakage or detached catheter tube from the hub.Moreover, samples passed the catheter tube and catheter hub fitting force test and have higher tensile strength against our specification of >7.845n.Further evaluation of the tensile strength of our catheter tube was conducted through manual pulling and bending test using resistance breakage tester (in reference to the previous catheter breakage complaints).The catheter tube elongated, and an evident dent was observed however, no breakage or holes were noted on the catheter tube.We have 2 stages of visual inspection.The first station covers the overall condition of the product.The second station covers the inspection of the catheter tip and needle tip condition and the distance between the catheter tip and needle heel.Thus, defects on the catheter tube such as scratch, hole, crack, or partial cut can be detected during these processes.The lot history file showed no related nonconformity or any irregularity that could lead to the complaint.Before shipment, qc conducts an outgoing inspection to check the condition of the product.All samples passed.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
TERUMO SURFLO INTRAVENOUS CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
biñan, phl
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,
RP  
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key15130606
Report Number3003902955-2022-00025
Device Sequence Number20275250
Product Code FOZ
UDI-Device Identifier34806017512270
UDI-Public34806017512270
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberN/A
Device Catalogue NumberSR-OX2225CA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2022
Initial Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown